MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 3.5 X 24MM PA SCREW MEDIAL; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS 3.5 X 24MM PA SCREW MEDIAL; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 48555324
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Remains implanted.
 
Event or Problem Description
It was reported the 3.5 x 24 mm screw implanted in t2 broke post-operatively.The device remains implanted.No adverse consequences to the patient have been reported with this event and revision surgery is not planned at this time.
 
Additional Manufacturer Narrative
Visual, dimensional, functional inspection, and material analysis could not be performed as the device remains implanted in patient.Complaint history records were not reviewed as a valid lot number was not provided and could not be obtained.Manufacturing history records were not reviewed as a valid lot number was not provided and could not be obtained.It was confirmed via images provided that the thread of the screw fractured post-operatively.It is unknown if patient had a fall, or if the patient fused.No information on patient's pathology provided.It was reported that a revision surgery will be performed only if fusion is not achieved.The probable root cause of fracture could not be determined from the information provided.However if patient did not fuse (surgery was performed about a year ago) this may have contributed to fracture.Per the ifu statement: "the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.".
 
Event or Problem Description

Brand Name
OASYS 3.5 X 24MM PA SCREW MEDIAL
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8584405
Report Number0009617544-2019-00070
Device Sequence Number1981937
Product Code NKG
UDI-Device Identifier04546540469557
UDI-Public04546540469557
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48555324
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1